Swollen Ankles and fluid

Morning everyone 🙋🏻

Hope everyone is ok?

Looking for some advice please. Diagnosed PBC 10 years ago. I'm on transplant waiting list, very very high bilirubin, INR and UKELD score going up. Generally feeling rubbish and tired and I know common symptom to many but always freezing cold. Some days I shiver under my blanket with my hot water bottle. Once a month hospital appts with consultant and bloods done etc.

So, there is my summary of health. My advice is that for past week I have developed swollen ankles and legs. They actually hurt and often I jump up with cramp. Been keeping them elevated, follow low salt diet anyway due to my PBC and liver.

If I went to my GP, can we have water retention tablets prescribed to us with liver cirrhosis?

I tend to have a bit of swollen stomach anyway as have had IBS for 20 years. I have noticed my weight increase of 10lb in past month and some fluid around stomach too. Not been over eating and think it's weight increase due to fluid maybe?

My options are GP or to contact my nurse contact at hospital Monday as next consultant appt isn't until 14th Dec.

Thanks everyone and sending you all much love. Nicki 💞

4 Replies

oldestnewest
  • hiya hun. I had cirrhosis and had several water tablets prescribed. My legs feet and ankles were so bad i couldn't wear shoes just slippers constantly. It hurts like hell. Go see someone asap. Love n hugs xxx

  • Hi. My partner had ascites (fluid retention around stomach) & had to be drained several times before his transplant in July this year. I would contact your nurse & ask about this. xx

  • Sounds like ascities. I would call doc for diuretics. Also sounds like low potassium if you have leg cramps. Blood labs would determine that. I drink lots of organic orange juice for potassium. I hope you feel better. It can be very frustrating. I do not get fluid retention in legs and feet only in my abdomen. I think there is always 2 or 3 lbs there. I use a hair dryer to heat every part of my body. It feels great on my liver, legs, feet. Good luck. I hope you feel better. Aloha

  • Hi , yes is the simple answer. Spirolactone is commonly used, and its potassium sparing unlike many diuretics. It could be you are low on Paotassium or low on magnesium , which is often the case. Many with joint pain and cramps, take a Magnesium supplement , I take one with calcium and inc too. Check with your Dr. First . Magnesium is low doesn't always show up in blood tests.

You may also like...